possible prostate cancer

  • 2 replies
  • 36 subscribers
  • 194 views

my husband had a prostate biopsy 3 weeks ago and he is due for an appointment soon, he was fine during and after the proceedure, had anti biotics as well and a few days later he began to loose his appetite, get very lethargic and not bothered, he didnt drink as much as he should and got very dehydrated , now we are monitoring his fluids all the time and he s a tad better, still no interest in food or anything,, he has had liquid meals , dont know what to do really

  • Hi ,

    Thanks for posting your question to our Ask an Expert forum. My name is Matthew, and I work as part of the Online Community Team. We're the team who work on supporting our Online Community to make sure it stays safe and working well. 

    This is just a quick message to let you know that I have moved your question over to our Ask a Nurse forum. It’s the best place to ask any questions about cancer testing, treatment, or side-effects, as our dedicated Cancer Information Nurse Specialists provide the replies. A member of their team will aim to respond to your question within the next 1 to 3 working days. 

    If you need any help or support directly from Macmillan staff in the meantime, please don't hesitate to give our Macmillan Support Line a call. The Support Line teams can be reached on freephone 0808 808 00 00, and they're open from 8am to 8pm, 7 days a week.

    All the best,
    Matthew
    Macmillan Online Community Team

  • Dear Camberwelle,

    Thank you for getting in touch with us and welcome to our Online Community. I’m Alison, one of the Cancer Information Nurse Specialists who work on the support line here at Macmillan. May I offer you my apologies for the delay in replying to you.

    As we don’t have access to your NHS records, it’s difficult for us to know what might be causing these symptoms. For that reason, we would suggest getting in touch with his hospital team or GP to fully assess these symptoms. If you feel his symptoms are worsening, don’t hesitate in calling 999.

    Symptoms like this can be due to many things, but it’s important to get serious causes like infection ruled out first.

    It’s only natural to worry about him being tired and losing his appetite. Fatigue due to cancer is very common, but it’s important to get support if he needs it. You might also find our booklet about the Building Up diet helpful for some ideas on increasing calories in his diet.

    I hope this is helpful and if you need to ask further questions please don’t hesitate to get back in touch.

    Take care,

     

    Alison,

    Cancer Information Nurse Specialist 

     

    You can also speak with the Macmillan Support Line team of experts. Phone free on 0808 808 0000 (7 days a week, 8am-8pm)or send us an email. 

    Ref/GHi